MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-020
Medical Device Problem Codes Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2021, a 20mm amplatzer vascular plug ii was implanted.During radiographic control the physician observed that the plug had migrated to the left pulmonary artery.The physician attempted to retrieve the plug with a cook angiography catheter however, the tip separated and the plug and distal catheter could not retrieved and remained in the patient.On (b)(6) 2021, a thoracotomy and arteriotomy was performed to retrieve the plus and the catheter tip.The device was entrapped in the pulmonary artery which was responsible for a thrombosis of the atrial branches at the inferior left lung.The patient was put on anticoagulant treatment for the next 3 months.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of device embolism was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11561889
Report Number2135147-2021-00104
Device Sequence Number17363788
Product Code KRD
UDI-Device Identifier00811806010434
UDI-Public00811806010434
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K0701699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number9-AVP2-020
Device Catalogue Number9-AVP2-020
Device Lot Number7756673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;